L2-lower bounds for a special class of random walks

Ursula Porod*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


We investigate the L2-speed of convergence to stationarity for a certain class of random walks on a compact connected Lie group. We give a lower bound on the number of steps k necessary such that the k-fold convolution power of the original step distribution has an L2-density. Our method uses work by Heckman on the asymptotics of multiplicities along a ray of representations. Several examples are presented.

Original languageEnglish (US)
Pages (from-to)277-289
Number of pages13
JournalProbability Theory and Related Fields
Issue number2
StatePublished - Jun 1995


  • Mathematics Subject Classification: 60J15, 60B15, 43A80

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'L2-lower bounds for a special class of random walks'. Together they form a unique fingerprint.

Cite this